MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Model Number 72404272
Medical Device Problem Codes Degraded (1153); Mechanical Problem (1384); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/27/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not available for analysis; therefore, no physical or visual analysis of the product could be performed.Neither the reported patient symptoms or device performance allegation can be confirmed.Based on the information available, a conclusion code of no problem detected was assigned to this investigation.
 
Event or Problem Description
It was reported that the patient went to the hospital due to the inflatable penile prosthesis (ipp) not working appropriately.Two weeks later, the patient underwent a revision surgery in which the pump and cylinders were replaced.Upon explant, a cylinder bulge was noted; however, its cause was not detailed by the facility.It was noted that during the surgery a set of cylinders were accidentally dropped on the floor; therefore, a different ipp was used to complete the procedure.There were no patient complications.
 
Additional Manufacturer Narrative
Upon receipt at our quality assurance laboratory, this ams 700 underwent a thorough analysis.The cylinders were visually inspected, and leak tested.The first cylinder had wear at a fold in the middle of the cylinder.The component also presented holes from the corner of a fold in the middle of the cylinder body; however, the cylinder passed both the leakage test and the pressure test.Visual inspection of the second cylinder identified wear at a fold in the middle of the cylinder.The component passed leakage test.The pump was visually inspected, and leak tested.It was identified that the tubing was cut down to the pump block and not returned for analysis.The pump passed the leak test.Upon functional testing, the pump did not pass the activation tests 2 and 3.Based on the information available and analysis results, although the allegation of cylinder bulging could not be confirmed, the pump not passing the activation tests 2 and 3 could have caused or contributed to the reported clinical observation of the device not working appropriately.A conclusion code of cause traced to component failure was assigned to this investigation.Field h9 correction/removal reporting number refers to the pump component.Model number 72404310, lot number 1000215374 referenced as a concomitant product/therapy.
 
Event or Problem Description

Brand Name
AMS INFLATABLE PENILE PROSTHESIS
Common Device Name
DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key17639937
Report Number2124215-2023-46048
Device Sequence Number17562737
Product Code FHW
UDI-Device Identifier00878953003795
UDI-Public00878953003795
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 12/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/17/2023
Device Model Number72404272
Device Catalogue Number72404272
Device Lot Number1000160144
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/11/2023
Supplement Date Received by Manufacturer12/15/2023
Initial Report FDA Received Date08/29/2023
Supplement Report FDA Received Date12/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/18/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0427-2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PUMP: 72404310/1000215374; PUMP: 72404310/1000215374
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age69 YR
Patient SexMale